Skip to main content

Intelligent Security Control Based on the New Criterion of Edwards and Montgomery Curves, Isogenous of These Curves Supersingularity

  • 165 Accesses

Part of the Advances in Intelligent Systems and Computing book series (AISC,volume 1406)

Abstract

It is well known supersingular curves due to pairing of Weil and pairing of Tate are used in identity-based cryptosystems so we find criterion of supersingularity of Montgomery and Edwards curves. We consider the algebraic affine and projective curves of Edwards over the finite field \({{\text {F}}_{{{p}^{n}}}}\). It is well known that many modern cryptosystems can be naturally transformed into elliptic curves. The criterions of the supersingularity of Montgomery and Edwards curves are found. In this paper, we extend our previous research into those Edwards algebraic curves over a finite field, and we construct birational isomorphism of them with cubic in Weierstrass normal form. One class of twisted Edwards is researched too. We propose a novel effective method of point counting for both Edwards and elliptic curves. In addition to finding a specific set of coefficients with corresponding field characteristics for which these curves are supersingular, we also find a general formula by which one can determine whether or not a curve \({{E}_{d}}[{{\mathbb {F}}_{p}}]\) is supersingular over this field. The method proposed has complexity \(\mathcal {O}\left(p\log _{2}^{2}p \right) \). This is an improvement over both Schoof’s basic algorithm and the variant which makes use of fast arithmetic (suitable for only the Elkis or Atkin primes numbers) with complexities \(\mathcal {O}(\log _{2}^{8}{{p}^{n}})\) and \(\mathcal {O}(\log _{2}^{4}{{p}^{n}})\), respectively. The embedding degree of the supersingular curve of Edwards over \({{\mathbb {F}}_{{{p}^{n}}}}\) in a finite field is additionally investigated. Singular points of twisted Edwards curve are completely described. Due existing the birational isomorphism between twisted Edwards curve and elliptic curve in Weierstrass normal form the result about order of this curve over finite field is extended on cubic in Weierstrass normal form. Also it is considered minimum degree of an isogeny (distance) between curves of this two classes when such isogeny exists. We extend the existing isogenous of elliptic curves.

Keywords

  • Finite field
  • Elliptic curve
  • Edwards curve
  • Group of points of an elliptic curve
  • Criterion of supersingularity of curves
  • Order of curve counting method
  • Isogenous of elliptic curves and Edwards curves

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-981-16-5207-3_59
  • Chapter length: 33 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   189.00
Price excludes VAT (USA)
  • ISBN: 978-981-16-5207-3
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   249.99
Price excludes VAT (USA)

References

  1. Viacheslavovich Skuratovskii, R.: Supersingularity of elliptic curves over \(F_{p_n}\) (in ukrainian). Res. Math. Mech. 31(1), 17–26 (2018)

    Google Scholar 

  2. Skuratovskii, R., Osadchyy, V.: The Order of Edwards and Montgomery Curves. WSEAS Trans. Math. 19, 1–12 (2020). https://doi.org/10.37394/23206.2020.19.25

  3. Jao, D., De Feo, L.: Towards Quantum-Resistant Cryptosystems from Supersingular Elliptic Curve Isogenies. Lecture Notes in Computer Science, pp. 19–34 (2011). https://doi.org/10.1007/978-3-642-25405-5_2

  4. Page, D., Smart, N.P., Vercauteren, F.: A comparison of MNT curves and supersingular curves. Applicable Algebra Eng. Commun. Comput. 17, 379–392 (2006)

    MathSciNet  CrossRef  Google Scholar 

  5. Boneh, D., Franklin, M.: Identity-based encryption from the Weil pairing. In: Kilian, J. (ed), CRIPTO 2001, Springer LNCS, vol. 2139, pp. 213–229 (2001)

    Google Scholar 

  6. Boneh, D., Boyen, X., Shacham, H.: Short group signatures. In: Advances in Cryptology—CRYPTO 2004, Springer LNCS 3152, pp. 41–55 (2004)

    Google Scholar 

  7. Galbraith, S.D.: Supersingular Curves in Cryptography. ASIACRYPT 2001: Advances in Cryptology—ASIACRYPT, pp. 495–513 (2001)

    Google Scholar 

  8. Kumano, A., Nogami, Y.: An improvement of tate paring with supersingular curve. In: 2015 2nd International Conference on Information Science and Security (ICISS). IEEE, pp. 1–3 (2015)

    Google Scholar 

  9. Love, J., Boneh, D.: Supersingular curves with small noninteger endomorphism. In: Fourteenth Algorithmic Number Theory Symposium. The open book series 4 (2020). https://doi.org/10.2140/obs.2020.4.7

  10. Menezes, A.J.: Elliptic Curve Public Key Cryptosystems. Kluwer Academic Publishers (1993)

    Google Scholar 

  11. Schoof, R.: Counting points on elliptic curves over finite fields. J. de théorie des nombres de Bordeaux 7(1), 219–254 (1995)

    Google Scholar 

  12. Vinogradov, I.M.: Elements of Number Theory. Courier Dover Publications (2016)

    Google Scholar 

  13. Miyaji, A., Nakabayashi, M., Takano, S.: New explicit conditions of elliptic curve traces for FR-reduction. In: IEICE Trans. Fundam. E84-A(5), 1234–1243 (2001)

    Google Scholar 

  14. Stepanov, S.A.: Arifmetika algebraicheskikh krivykh. Nauka, Glav. red. fiziko-matematicheskoĭ lit-ry (1991).(in Russian)

    Google Scholar 

  15. Deligne, P.: La conjecture de weil. Publ. Math. IHES 52, 137–252 (1980)

    MathSciNet  CrossRef  Google Scholar 

  16. Skuratovskii, R.V., Williams, A.: Irreducible bases and subgroups of a wreath product in applying to diffeomorphism groups acting on the M?bius band. Rend. Circ. Mat. Palermo, Ser. 2 (2020). https://doi.org/10.1007/s12215-020-00514-5

  17. Fulton, W.: Algebraic Curves. An Introduction to Algebraic Geometry, 3rd edn. Addison-Wesley (2008)

    Google Scholar 

  18. Drozd, Y.A., Skuratovskii, R.V.: Cubic rings and their ideals (in Ukraniane). Ukr. Mat. Zh. - 2010.-V. 62, Â\(^{1}\) 11, 464–470. (arXiv:1001.0230 [math.AG])

  19. Koblitz, N.: Elliptic curve cryptosystems. Math. Comput. 48(177), 203–209 (1987)

    MathSciNet  CrossRef  Google Scholar 

  20. Silverman, J.H.: The Arithmetic of Elliptic Curves, Graduate Texts in Mathematics, 106, Springer (1986)

    Google Scholar 

  21. Bernstein, D.J., Birkner, P., Joye, M., Lange, T., Peters, C.: Twisted edwards curves. In: Vaudenay, S. (ed) Progress in Cryptology—AFRICACRYPT 2008, pages 389–405. Berlin, Heidelberg (2008)

    Google Scholar 

  22. Viacheslavovich Skuratovskii, R.: Normal high order elements in finite field extensions based on the cyclotomic polynomials. Algebra Discr. Math. 29(2), 241–248 (2020)

    MathSciNet  CrossRef  Google Scholar 

  23. Viacheslavovich Skuratovskii, R., Alled, W.: Irreducible bases and subgroups of a wreath product in applying to diffeomorphism groups acting on the Mebius band. Rend. Circ. Mat. Palermo (2020). https://doi.org/10.1007/s12215-020-00514-5

  24. Drozd, Yu.A., Skuratovskii, R.V.: Generators and relations for wreath products. Ukr. Math. J. 60(7), 1168–1171 (2008)

    MathSciNet  CrossRef  Google Scholar 

  25. Skuratovskii, R.V.: On commutator subgroups of Sylow 2-subgroups of the alternating group, and the commutator width in wreath products. Eur. J. Math. 7, 353–373 (2021). (Online Published: 03 August 2020)

    Google Scholar 

  26. Lidl, R., Niederreiter, H.: Introduction to Finite Fields and their Applications. Cambridge University Press (1994)

    Google Scholar 

  27. Moody, D., Shumow, D.: Analogues of Velu’s formulas for isogenies on alternate models of elliptic curves. Math. Comput. 85(300), 1929–1951 (2015). https://doi.org/10.1090/mcom/3036

    CrossRef  MATH  Google Scholar 

  28. Montgomery, P.L.: Speeding the pollard and elliptic curve methods of factorization. Math. Comput. 48(177), 243–264 (1987)

    MathSciNet  CrossRef  Google Scholar 

  29. Washington, L.: Elliptic Curves. Discrete Mathematics and Its Applications (2008)

    Google Scholar 

  30. Bessalov, A., Kovalchuk, L., Sokolov, V., Radivilova, T.: Analysys of 2-Isogeny Properties of Generalized Form Edwards Curves. (CPITS 2020), (Conference Paper) 2746, pp. 1–13 (2020)

    Google Scholar 

  31. Moody, D., Farashahi, R.R., Wu, H.: Isomorphism classes of Edwards curves over finite fields. Finite Fields Appl. 18(3), 597–612 (2012)

    MathSciNet  CrossRef  Google Scholar 

  32. Varbanec, P.D., Zarzycki, P.: Divisors of the Gaussian integers in an arithmetic progression. J. Number Theory. 33(2), 152–169 (1989)

    MathSciNet  CrossRef  Google Scholar 

  33. Barreto, P.S.L.M., Naehrig, M.: Pairing-friendly elliptic curves of prime order. In: Preneel, B., Tavares, S. (eds) Selected Areas in Cryptography, pages 319–331, Berlin, Heidelberg (2006)

    Google Scholar 

  34. Gyawali, M., Di Tullio, D.: Elliptic curves of nearly prime order. Cryptology ePrint Archive, Report 2020/001 (2020). https://eprint.iacr.org/2020/001

  35. Costello, C., Smith, B.: Montgomery curves and their arithmetic. J. Cryptogr. Eng. 8(3), 227–240 (2018)

    CrossRef  Google Scholar 

  36. Edwards, H.: A normal form for elliptic curves. Bull. Am. Math. Soc. 44(3), 393–422 (2007)

    MathSciNet  CrossRef  Google Scholar 

  37. Viacheslavovich Skuratovskii, R.: The order of projective Edwards curve over \({\mathbb{F}_{{{p}^{n}}}}\) and embedding degree of this curve in finite field. In: Cait 2018, Proceedings of Conferences, pages 75–80 (2018)

    Google Scholar 

  38. Romanenko, Y.O.: Place and role of communication in public policy. Actual Probl. Econ. 176(2), 25–26 (2016)

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2022 The Author(s), under exclusive license to Springer Nature Singapore Pte Ltd.

About this paper

Verify currency and authenticity via CrossMark

Cite this paper

Skuratovskii, R., Williams, A., Osadchyy, Y. (2022). Intelligent Security Control Based on the New Criterion of Edwards and Montgomery Curves, Isogenous of These Curves Supersingularity. In: Mandal, J.K., Buyya, R., De, D. (eds) Proceedings of International Conference on Advanced Computing Applications. Advances in Intelligent Systems and Computing, vol 1406. Springer, Singapore. https://doi.org/10.1007/978-981-16-5207-3_59

Download citation